going off citalopram (Celexa)

Posted by mrt625 @mrt625, Feb 8, 2019

I went off citalopram introducing trintellix but decided to stop both under doctor’s orders turns out I was taken off too quickly and the withdraw symptoms were many and horrible, I couldn’t function, it lasted a couple months while I restarted the citalopram slowly and was seeing a psychiatrist and attending intensive out patient therapy 3 times a week. I finally began to notice changes for the better after about 2 1/2 months until I felt “normal” again. No anxiety for about 5 weeks. I had been out of work for just over 4 months and as it got closer to going back the anxiety came back not as bad but I was surprised, I have never experienced anxiety until the withdraw symptoms, I originally went on the meds for depression. I am back at work now and the symptoms are not as strong but everyday even weekends when I am not working I wake with anxiety it gets less as I go thru the day but I have to take 2 valium in the morning to get started and then another around 5 hours later and I am fine thru the night till it starts all over again in the morning. Just wondering if anyone else has experienced withdraw symptoms and after feeling back on track, one of the symptoms pops back up. I don’t want to feel like this forever.

Have you through about a new job? I make quilts for other people and love my Job..

REPLY
@judymcd

Have you through about a new job? I make quilts for other people and love my Job..

Jump to this post

I work with preschool Spec Ed children ages 3-5, it is an very challenging job,, emotionally, physically and mentally but so rewarding when you make a breakthru. But after what I went thru I have decided it is time to retire, I am of age, I will at the end of the school year. Thank you for your concern!

REPLY

Hello, @mrt625, and welcome to Mayo Clinic Connect. I'm sorry for the troubles you experienced going off citalopram. I know from my own experience changing from citalopram to buproprion many years ago that it can be a very bumpy road. I came to a point in my taper where I knew that something was not right with my body – I just felt exceedingly weird inside – so I sat down in a corner of my kitchen (basically so I would not make another move or say another thing) and told my husband I needed to be taken to urgent care. We went there, and they prescribed an anti-anxiety med for me to take over that weekend to get me through the issues I was having with the taper. Then I believe my primary care physician made some adjustments in my tapering schedule the next week.

I am adding the word "Celexa" to the title of this discussion, just so other members who may know the medication by this brand name can find it.

@mrt625 – I believe your doctor restarted the citalopram you'd been taking, but that the goal is still to get off of it? Are you back on a tapering schedule now? How are you doing today?

@judymcd – I believe you are taking citalopram (Celexa)? Has it continued to go well for you?

REPLY

I plan to stay on the citalopram (Celaxa}. I started back very slowly and am up to the 40MG that I had been on for 10 years since the end of November. I began to notice a gradual change in what I was feeling in the middle of November and by the second week of December I felt like myself again. I was so happy to feel so good again. I had been out of work since the middle of September and was going back January 22. I was taking the extra time to feel 100% better before I returned. I felt "normal" for about 5 weeks, then about 2 weeks before I was to return to work, the anxiety came back, no where near where it was but I was very disappointed. I am back at work, I have been able to get thru the days feeling pretty good and sometimes feeling great. I am taking Valium for the anxiety, I had to increase it even on the weekends but it gets me thru, I feel a difference in about 20 minutes. All days are different, today was a great day. I do plan to retire at the end of the school year thinking it must be school related, my job is stressful and I am of age I can retire. Thank you for caring!

Liked by Lisa Lucier

REPLY
Please login or register to post a reply.